Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 288, NWS Jackson, MS

April 11, 2005Yazoo County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 11, 2005, 7:02 PM CDT for Yazoo County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2005, 7:02 PM CDT (00:02 UTC)
Expired
Apr 11, 2005, 7:30 PM CDT
In force
28 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 54 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2005-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2005-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
640 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
365 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 120002
SVRJAN
MSC163-120030-
/O.NEW.KJAN.SV.W.0288.050412T0002Z-050412T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
702 PM CDT MON APR 11 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 730 PM CDT

* AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 18 MILES SOUTHWEST OF VAUGHN...OR ABOUT 11 MILES
  NORTHWEST OF GLUCKSTADT...AND MOVING NORTHEAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VAUGHN BY 710 PM CDT

LAT...LON 3266 9031 3267 9020 3270 9014 3272 9010
      3274 9005 3288 8998 3294 9014

$$

BYB
1 follow-up statement
000 
WWUS54 KJAN 120023
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
723 PM CDT MON APR 11 2005

MSC163-120033-
/O.CAN.KJAN.SV.W.0288.000000T0000Z-050412T0030Z/
YAZOO MS-
723 PM CDT MON APR 11 2005

...THE SEVERE THUNDERSTORM WARNING FOR YAZOO COUNTY IS CANCELLED...

THE STORM HAS WEAKENED AND MOVED NORTHEAST OF THE AREA. 


LAT...LON 3266 9031 3267 9020 3270 9014 3272 9010
      3274 9005 3288 8998 3294 9014

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:09 PM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, Apr 11, 3:09 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
309 PM CDT MON APR 11 2005

.SHORT TERM...
IT WAS A TALE OF TWO DIFFERENT AIRMASSES ACROSS THE
FORECAST AREA TODAY.  TEMPERATURES (AND AS SUCH) INSTABILITY WAS
KEPT DOWN ACROSS PARTS OF NORTHWEST AND NORTH MISSISSIPPI THIS
AFTERNOON...THANKS TO THUNDERSTORMS WHICH DEVELOPED EARLY THIS
MORNING.  FURTHER SOUTH...SKIES CLEARED A BIT UNDERNEATH A
PERSISTENT CAP AND TEMPERATURES WARMED INTO THE MIDDLE AND UPPER 70S
GENERALLY ALONG AND SOUTH OF INTERSTATE 20.

THE CAP HAS ALLOWED THE ATMOSPHERE ACROSS SOUTH MISSISSIPPI TO
BECOME VERY UNSTABLE...WITH LAPS LIFTED INDICES RUNNING LOWER THAN
-4 DEGREES CELSIUS OVER THE SOUTHWEST PART OF THE FORECAST AREA.
WIND PROFILERS AROUND THE REGION HAVE INDICATED INCREASED KINEMATIC
FIELDS...WITH BOTH 925 AND 850 MB WIND SPEEDS INCREASING TO MORE
THAN 40 KNOTS.  THIS HAS ALLOWED SURFACE THETA-E VALUES TO EXCEED
340K (PER LAPS DATA) IN THE SOUTHWEST PART OF THE FORECAST AREA WITH
PARCEL BUOYANCY AROUND 2000 JOULES/KG.  WITH THE COMBINATION OF
DEVELOPING THUNDERSTORMS AHEAD OF THE SQUALL LINE...AND THE SQUALL
LINE ITSELF...I FEEL RATHER CONFIDENT IN PLACING CATEGORICAL RAIN
CHANCES IN THE FIRST PERIOD OF THE PACKAGE.  SINCE NOTHING HAS
CHANGED WITH THE LARGE-SCALE DYNAMICS...ILL CONTINUE MENTIONING THE
POSSIBILITY OF SEVERE STORMS IN ALL AREAS TONIGHT.

MY THINKING ON THE FLOODING SITUATION HASNT REALLY CHANGED.  ONE
HOUR FLASH FLOOD GUIDANCE VALUES REMAIN RATHER LOW ACROSS AREAS
NORTH AND WEST OF THE NATCHEZ TRACE (A.K.A. AREAS THAT HAVE SEEN
RAIN ALL DAY).  WITH MORE RAIN EXPECTED TONIGHT...I HAVE NO PROBLEM
CONTINUING THE FLASH FLOOD FOR THE AREA CURRENTLY SEEING THE RAIN.
THE LATEST INFORMATION FROM THE RUC MODEL SUGGESTS THAT THE SOUTHERN
EDGE OF THE SQUALL LINE WILL SLOW AND POSSIBLY STALL OVER THE
SOUTHEASTERN COUNTIES.  WITH MORE THAN AMPLE DIFFLUENCE AND MOISTURE
EXPECTED OVER THE REGION...I WILL EXPAND THE FLASH FLOOD WATCH TO
ENCOMPASS THE REMAINDER OF MY FORECAST AREA.

THE BEST UPPER-LEVEL DIFFLUENCE AND LOW-LEVEL MOISTURE AXIS IS
EXPECTED TO SHIFT EAST INTO ALABAMA OVERNIGHT AS A STRONG
NEGATIVELY-TILTED SHORTWAVE MOVES ACROSS THE SOUTHEAST.  WITH DRIER
AIR EXPECTED TO MOVE INTO THE WESTERN PART OF THE FORECAST AREA AS A
COLD FRONT TRAVERSES THE REGION OVERNIGHT...ILL BEGIN TO TAPER RAIN
CHANCES FROM THE WEST THEN.

EVEN THOUGH THE UPPER-LEVEL LOW WILL BE SOMEWHAT SLOW TO EXIT THE
SOUTHEAST...A MID-LEVEL DRY PUNCH SHOULD MOVE INTO OUR NECK OF THE
WOODS OVERNIGHT.  BOUNDARY LAYER MOISTURE FIELDS SHOULD BEGIN TO DRY
OUT...AND WE SHOULD SEE A DECREASING CLOUD COVER (TYPE) TREND BY
TUESDAY AFTERNOON.  TO ACCOUNT FOR ANY LINGERING SHOWERS...ILL
LEAVE RAIN CHANCES IN SLIGHT CHANCE TO LOW-END CHANCE TERRITORY
BEFORE TAPERING LATE IN THE DAY. /BUTTS/

.LONG TERM...
AS THE UPPER LOW CROSSES THROUGH THE TENNESSEE VALLEY ON WEDNESDAY...
A SHORTWAVE IS FORECAST TO ROTATE SWD THROUGH OUR CWFA ASSOCIATED
WITH COLDER AIR IN THE MID LEVELS. SOME ELEVATED THUNDERSTORMS STILL
APPEAR POSSIBLE WITH THIS IMPULSE WEDNESDAY AFTERNOON BUT THESE
SHOULD QUICKLY WEAKEN WITH THE LOSS OF ANY DAYTIME HEATING. THE 12Z
GFS HAS TRENDED A LITTLE FARTHER S WITH A STRONGER 500MB LOW CENTER
OF 553DM AND -24C MOVING FROM KMSL TO KATL BY WEDNESDAY EVENING. A
PERSISTENT BROAD LOW LEVEL CYCLONIC CIRCULATION PREVAILS OVER THE
LOWER MS VALLEY THROUGH THURSDAY BEFORE WEAKENING AND WE EXPECT
CLOUD COVER WILL ALSO...ESPECIALLY ERN MS. 850MB FLOW FINALLY
BECOMES ANTICYCLONIC THURSDAY EVENING...WHEN CLEARING SHOULD IMPROVE
MORE FROM W TO E.

THE FRIDAY THROUGH SUNDAY TIME FRAME LOOKS FAIRLY QUIET WITH BLOCKY
UPPER FLOW PATTERN HOLDING OVER THE GREAT LAKES REGION AND WEAK
SURFACE RIDGING FROM THE OH VALLEY TO THE GULF COAST. THE NEXT
APPROACHING SHORTWAVE SUNDAY EVENING HAS TRENDED A LITTLE FARTHER N
IN THE LATEST MODEL RUNS AND MAY NOT REACH OUR REGION BEFORE MONDAY.
WILL HAVE TO KEEP AN EYE ON FUTURE DEVELOPMENTS HERE BUT NOT A VERY
IMPRESSIVE SYSTEM AT THIS POINT. HAVE OPTED TO KEEP SMALL RAIN
CHANCES IN FOR SUNDAY AFTERNOON THROUGH MONDAY BUT THESE MAY BE
DROPPED IN LATER FORECASTS WITH TEMPERATURES REMAINING CLOSE TO
CLIMATOLOGY IN BOTH THE ENSEMBLE AND GFS MOS OUTPUT.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       57  72  49  69 /  90  10  10  30
MERIDIAN      58  76  48  69 / 100  20  10  30

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL MIDNIGHT TUESDAY FOR MSZ018-MSZ019-
     MSZ025-MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-
     MSZ033-MSZ034-MSZ035-MSZ036-MSZ037-MSZ038-MSZ039-MSZ040-
     MSZ041-MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-MSZ047-MSZ048-
     MSZ049-MSZ050-MSZ051-MSZ052-MSZ053-MSZ054-MSZ055-MSZ056-
     MSZ057-MSZ058-MSZ059-MSZ060-MSZ061-MSZ062-MSZ063-MSZ064-
     MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.

     LAKE WIND ADVISORY UNTIL 10 PM MONDAY FOR MSZ018-MSZ019-MSZ025-
     MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-
     MSZ034-MSZ035-MSZ036-MSZ037-MSZ038-MSZ039-MSZ040-MSZ041-
     MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-MSZ047-MSZ048-MSZ049-
     MSZ050-MSZ051-MSZ052-MSZ053-MSZ054-MSZ055-MSZ056-MSZ057-
     MSZ058-MSZ059-MSZ060-MSZ061-MSZ062-MSZ063-MSZ064-MSZ065-
     MSZ066-MSZ072-MSZ073-MSZ074.

LA...FLASH FLOOD WATCH UNTIL MIDNIGHT TUESDAY FOR LAZ007-LAZ008-
     LAZ009-LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

     LAKE WIND ADVISORY UNTIL 10 PM MONDAY FOR LAZ007-LAZ008-LAZ009-
     LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

AR...FLASH FLOOD WATCH UNTIL MIDNIGHT TUESDAY FOR ARZ074-ARZ075.

     LAKE WIND ADVISORY UNTIL 10 PM MONDAY FOR ARZ074-ARZ075.

&&

10/40

...CORRECTED WATCH/WARNING/ADVISORY SECTION FOR ADDITIONAL
COUNTIES... DAB
Hazardous weather outlook, Apr 11, 6:11 AM CDT, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
611 AM CDT MON APR 11 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
121111-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
611 AM CDT MON APR 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
TODAY...NUMEROUS SEVERE THUNDERSTORMS WILL OCCUR  GENERALLY ALONG
AND WEST OF INTERSTATE 55. EAST OF INTERSTATE 55...SCATTERED
SEVERE THUNDERSTORMS ARE EXPECTED...MAINLY DURING THE AFTERNOON.
THIS EVENING....NUMEROUS SEVERE THUNDERSTORMS WILL OCCUR IN AREAS
ALONG AND EAST OF INTERSTATE 55.

A POTENT STORM SYSTEM WILL MOVE INTO THE LOWER MISSISSIPPI VALLEY
TODAY.	GUSTY SOUTH WINDS AHEAD OF THE SYSTEM WILL FORCE DEEP
GULF MOISTURE INTO THE REGION.	POWERFUL JET STREAM DYNAMICS THAT
WILL MOVE INTO THE AREA WILL PROVIDE AMPLE SUPPORT FOR VIGOROUS
THUNDERSTORM DEVELOPMENT. INCREASING WIND SHEAR (OR THE CHANGE IN
WIND DIRECTION AND/OR SPEED WITH HEIGHT) WILL INCREASE THE
POTENTIAL FOR SEVERE...LONG LIVED STORMS.

TODAY...SUPERCELL THUNDERSTORMS WILL DEVELOP IN AREAS ALONG AND
WEST OF THE INTERSTATE 55 CORRIDOR. THESE STORMS WILL BE CAPABLE
OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED
TORNADOES. BY THIS EVENING...THESE STORMS WILL CONGEAL INTO A
SQUALL LINE. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE
PRIMARY SEVERE WEATHER RISKS...HOWEVER ISOLATED TORNADOES CANNOT
BE RULED OUT.

THE RISK OF SEVERE STORMS WILL DECREASE FROM THE WEST TONIGHT AS
THE COLD FRONT MOVES THROUGH THE AREA.

...FLOODING...
HEAVY RAINFALL WILL OCCUR ACROSS THE OUTLOOK AREA TODAY AND
TONIGHT.

A POWERFUL SPRINGTIME STORM SYSTEM WILL AFFECT THE LOWER
MISSISSIPPI VALLEY TODAY AND TONIGHT.  WITH COPIOUS AMOUNTS OF
MOISTURE IN PLACE...PERIODS OF HEAVY RAINFALL CAN BE EXPECTED.

ALONG AND WEST OF THE INTERSTATE 55 CORRIDOR...SEVERAL PERIODS OF
SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY.  THE UPPER LEVEL
WINDS SUPPORT TRAINING OF THUNDERSTORMS OVER THIS AREA
TODAY...WHICH WILL RESULT IN WIDESPREAD ONE TO THREE INCH
RAINFALL AMOUNTS. ISOLATED RAINFALL TOTALS OF FOUR TO FIVE INCHES
WILL BE POSSIBLE.

THE THUNDERSTORMS WILL BEGIN TO PROGRESSIVELY MOVE EASTWARD BY
THIS EVENING. WHILE TRAINING OF THUNDERSTORMS IS NOT
EXPECTED...RAINFALL ACCUMULATIONS OF ONE TO TWO INCHES WILL BE
COMMON IN AREAS EAST OF INTERSTATE 55. EXPECT PONDING OF WATER ON
ROADWAYS AND LOW LYING AREAS.

...NON PRECIPITATION...
A LAKE WIND ADVISORY HAS BEEN ISSUED TODAY FOR THE OUTLOOK AREA.
SOUTHERLY WINDS WILL INCREASE IN INTENSITY OVER THE LOWER
MISSISSIPPI RIVER VALLEY AS THE STRONG SYSTEM APPROACHES THE
AREA. SUSTAINED WINDS OF 20 MPH WITH OCCASIONAL GUSTS TO 30 MPH
CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF
SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED TODAY AND
TONIGHT.  OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH THE
EVENING OF SUNDAY APRIL 17.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Apr 11, 6:00 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CDT MON APR 11 2005

MSZ029>033-037>039-043-048>049-054-120000-
ATTALA MS-CHOCTAW MS-CLAY MS-COPIAH MS-HINDS MS-
LOWNDES MS-MADISON MS-NOXUBEE MS-OKTIBBEHA MS-
RANKIN MS-WEBSTER MS-WINSTON MS-

THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 153 FOR
THE FOLLOWING AREAS

IN MISSISSIPPI THIS CANCELS 12 COUNTIES

IN CENTRAL MISSISSIPPI

ATTALA                CHOCTAW               COPIAH
HINDS                 MADISON               RANKIN

IN EAST CENTRAL MISSISSIPPI

NOXUBEE               WINSTON

IN NORTH CENTRAL MISSISSIPPI

WEBSTER

IN NORTHEAST MISSISSIPPI

CLAY                  LOWNDES               OKTIBBEHA

THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
COLUMBUS...KOSCIUSKO...PEARL...BRANDON...RICHLAND...JACKSON...
MACON...BROOKSVILLE...WEST POINT...STARKVILLE...CRYSTAL SPRINGS...
HAZLEHURST...WESSON...ACKERMAN...WEIR...EUPORA...MABEN...
MATHISTON AND LOUISVILLE.

MSZ053-059>061-120000-
ADAMS MS-CLAIBORNE MS-FRANKLIN MS-JEFFERSON MS-

THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 150 FOR
THE FOLLOWING AREAS

IN MISSISSIPPI THIS CANCELS 4 COUNTIES

IN SOUTHWEST MISSISSIPPI

ADAMS                 CLAIBORNE             FRANKLIN
JEFFERSON

THIS INCLUDES THE CITIES OF...NATCHEZ...PORT GIBSON...FAYETTE...
BUDE...ROXIE AND MEADVILLE.

MSZ044>046-050>052-055>058-062>066-072>074-120200-
CLARKE MS-COVINGTON MS-FORREST MS-JASPER MS-
JEFFERSON DAVIS MS-JONES MS-KEMPER MS-LAMAR MS-
LAUDERDALE MS-LAWRENCE MS-LEAKE MS-LINCOLN MS-
MARION MS-NESHOBA MS-NEWTON MS-SCOTT MS-SIMPSON MS-
SMITH MS-

TORNADO WATCH NUMBER 153 REMAINS VALID UNTIL 9 PM CDT FOR THE
FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 18 COUNTIES

IN CENTRAL MISSISSIPPI

LEAKE                 SCOTT                 SIMPSON
SMITH

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                KEMPER
LAUDERDALE            NESHOBA               NEWTON

IN SOUTH CENTRAL MISSISSIPPI

JEFFERSON DAVIS       LAWRENCE              LINCOLN
MARION

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               JONES
LAMAR

THIS INCLUDES THE CITIES OF...DE KALB...SCOOBA...BROOKHAVEN...
MAGEE...MENDENHALL...FOREST...MORTON...CARTHAGE...TAYLORSVILLE...
RALEIGH...PRENTISS...BASSFIELD...LAUREL...BAY SPRINGS...
HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA...NEWTON...UNION...
DECATUR...CONEHATTA...PHILADELPHIA...PEARL RIVER...COLUMBIA...
MONTICELLO...NEW HEBRON...MERIDIAN...WEST HATTIESBURG...
LUMBERTON...PURVIS...COLLINS...MOUNT OLIVE AND HATTIESBURG.

CRAVEN
Local storm report, Apr 11, 6:17 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
617 PM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             1 N PURVIS              31.16N 89.41W
04/11/2005  0.50 INCH        LAMAR              MS   LAW ENFORCEMENT

            DIME SIZED HAIL.

0614 PM     HAIL             5 S HATTIESBURG         31.24N 89.31W
04/11/2005  0.25 INCH        FORREST            MS   EMERGENCY MNGR

            PEA SIZED HAIL

&&

BYRD
Local storm report, Apr 11, 6:24 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
624 PM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             HATTIESBURG             31.31N 89.31W
04/11/2005  0.88 INCH        FORREST            MS   EMERGENCY MNGR

            NICKEL SIZED HAIL REPORTED AT THE HATTIESBURG AIRPORT.

&&

BYRD
Local storm report, Apr 11, 6:36 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
636 PM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HEAVY RAIN       SOUTH JACKSON           32.26N 90.23W
04/11/2005  1.30 INCH        HINDS              MS   AMATEUR RADIO

&&

BYRD
Local storm report, Apr 11, 6:52 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
652 PM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             HATTIESBURG             31.31N 89.31W
04/11/2005  0.88 INCH        FORREST            MS   EMERGENCY MNGR

            NICKEL SIZED HAIL IN DOWNTOWN HATTIESBURG.

0625 PM     HAIL             1 E PETAL               31.34N 89.23W
04/11/2005  0.88 INCH        FORREST            MS   EMERGENCY MNGR

            NICKEL SIZED HAIL

&&

DB
Local storm report, Apr 11, 6:55 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
655 PM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     LIGHTNING        STAR                    32.09N 90.05W
04/11/2005                   RANKIN             MS   AMATEUR RADIO

            LIGHTNING STRIKE CAUSED A POWER OUTAGE IN THE TOWN OF
            STAR.

&&

DB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 9:18 PM CDTTornado WarningJANForrest44 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.